MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394672000
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that brake failure occurred.The target lesion was located in the moderately tortuous and moderately calcified left circumflex artery.A 2.00mm rotapro and rotawire were selected for use.During the procedure, the burr was advanced in dynaglide mode, and an attempt was made to start at 180,000 rpm, but brake failure has occurred and the rotawire came out from the inserted position.It was tried three times, but the situation was the same, so the advancer was replaced.The device was removed normally and the procedure was completed with another of the same device.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the device did not identify any damages or defects.Inspection of the device after destructive testing found that the driveshaft (turbine) was corroded.As the rotawire used in the procedure was not returned, a test rotawire was used for analysis.During analysis, the test rotawire was able to be fully inserted and removed from the device with no resistance or issues.When the rotapro system was connected to the rotapro console, the ablation button was pressed, the device stalled and did not run.Despite device stall during analysis, the brake defeat button was pushed, and the brake was able to engage and disengage properly with the wire without issue or resistance.In order to determine the reason for the device stall, the advancer was dismantled and the components inside the advancer were inspected.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23351077
Report Number2124215-2025-73523
Device Sequence Number21034377
Product Code MCX
UDI-Device Identifier08714729999591
UDI-Public(01)08714729999591(17)270815(10)37219037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394672000
Device Catalogue NumberH749394672000
Device Lot Number0037219037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown